Alert archive / Michigan / Lakeshore Flood Statements in 2009

Lakeshore Flood Statement 9, NWS Gaylord, MI

August 2, 20095 counties in Michigan

NWS Gaylord, MI issued this lakeshore flood statement at Aug 2, 2009, 12:38 PM EDT for 5 counties in Michigan. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2009, 12:38 PM EDT (16:38 UTC)
Expired
Aug 3, 2009, 3:58 PM EDT
In force
27 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Benzie County, MI, Emmet County, MI, Leelanau County, MI, Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 79 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS43 KAPX 021638
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1238 PM EDT SUN AUG 2 2009

...RISK FOR RIP CURRENTS THIS AFTERNOON THROUGH MONDAY ON THE
LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...

MIZ016-019>021-025-031-022100-
/O.NEW.KAPX.LS.S.0009.090802T1638Z-090803T2100Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...MANISTEE
1238 PM EDT SUN AUG 2 2009

GUSTY WEST WINDS WILL BE FOUND OFF LAKE MICHIGAN THIS AFTERNOON.
THESE ONSHORE WINDS WILL CREATE THE POTENTIAL FOR RIP CURRENTS ALONG
THE LAKE MICHIGAN SHORELINE OF NORTHERN LOWER MICHIGAN. WINDS ARE
EXPECTED TO SUBSIDE A BIT THIS EVENING. HOWEVER...ANOTHER ROUND OF
GUSTY SOUTHWEST WINDS IS EXPECTED TO DEVELOP LATE TONIGHT AND
PERSIST THROUGH MONDAY AS A STORM SYSTEM MOVES THROUGH THE REGION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

ADAM
6 follow-up statements
000 
WHUS43 KAPX 022033
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
433 PM EDT SUN AUG 2 2009

...RISK FOR RIP CURRENTS THIS AFTERNOON THROUGH MONDAY ON THE
LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...

MIZ016-019>021-025-031-030400-
/O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...MANISTEE
433 PM EDT SUN AUG 2 2009

GUSTY WEST WINDS WILL PERSIST OFF LAKE MICHIGAN INTO THE EARLY
EVENING HOURS...CREATING THE POTENTIAL FOR RIP CURRENTS ALONG THE
LAKE MICHIGAN SHORELINE OF NORTHERN LOWER MICHIGAN. WINDS ARE
EXPECTED TO SUBSIDE A BIT LATER THIS EVENING. HOWEVER...ANOTHER
ROUND OF GUSTY SOUTHWEST WINDS IS EXPECTED TO DEVELOP LATE TONIGHT
AND PERSIST THROUGH MONDAY AS A STORM SYSTEM MOVES THROUGH THE
REGION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

ADAM
000 
WHUS43 KAPX 030251
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1051 PM EDT SUN AUG 2 2009

...RISK FOR RIP CURRENTS TONIGHT THROUGH MONDAY ON THE LAKE
MICHIGAN BEACHES OF NORTHERN MICHIGAN...

MIZ016-019>021-025-031-031100-
/O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...MANISTEE
1051 PM EDT SUN AUG 2 2009

SOUTHWEST WINDS WILL INCREASE OVERNIGHT AND LAST THROUGH MONDAY.
THIS WILL INCREASE WAVE HEIGHTS ALONG THE LAKE MICHIGAN BEACHES OF
NORTHERN MICHIGAN.

SWIMMERS SHOULD EXERCISE CAUTION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

JH
000 
WHUS43 KAPX 030812
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 AM EDT MON AUG 3 2009

...RISK FOR RIP CURRENTS TONIGHT THROUGH MONDAY ON THE LAKE
MICHIGAN BEACHES OF NORTHERN MICHIGAN...

MIZ015-032100-
/O.EXA.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
412 AM EDT MON AUG 3 2009

SOUTHWEST WINDS WILL INCREASE TODAY. THIS WILL INCREASE WAVE
HEIGHTS ALONG THE LAKE MICHIGAN BEACHES OF MACKINAC COUNTY.

SWIMMERS SHOULD EXERCISE CAUTION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
 SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.


$$

MIZ016-019>021-025-031-032100-
/O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...MANISTEE
412 AM EDT MON AUG 3 2009

SOUTHWEST WINDS WILL INCREASE TODAY. THIS WILL INCREASE WAVE
HEIGHTS ALONG THE LAKE MICHIGAN BEACHES OF NORTHWEST LOWER
MICHIGAN. 

SWIMMERS SHOULD EXERCISE CAUTION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
 SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.


$$
000 
WHUS43 KAPX 031603
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1203 PM EDT MON AUG 3 2009

...RISK FOR RIP CURRENTS THIS AFTERNOON ON THE LAKE MICHIGAN
BEACHES OF NORTHERN MICHIGAN...

MIZ015-032100-
/O.EXT.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
1203 PM EDT MON AUG 3 2009

SOUTHWEST WINDS WILL RESULT IN A RISK FOR RIP CURRENTS THIS
AFTERNOON ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN...
ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE.

SWIMMERS SHOULD EXERCISE CAUTION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

MIZ016-019>021-025-031-032100-
/O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...MANISTEE
1203 PM EDT MON AUG 3 2009

SOUTHWEST WINDS WILL RESULT IN A RISK FOR RIP CURRENTS THIS
AFTERNOON ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN.

SWIMMERS SHOULD EXERCISE CAUTION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$
000 
WHUS43 KAPX 031613
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1213 PM EDT MON AUG 3 2009

...RISK FOR RIP CURRENTS THIS AFTERNOON ON THE LAKE MICHIGAN
BEACHES OF NORTHERN MICHIGAN...

MIZ021-031715-
/O.CAN.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/
ANTRIM-
1213 PM EDT MON AUG 3 2009

WINDS AND WAVES ARE NOT EXPECTED TO SUPPORT AN INCREASED RISK FOR
RIP CURRENTS ON LAKE MICHIGAN BEACHES OF ANTRIM COUNTY THIS
AFTERNOON. 

$$

MIZ016-019-020-025-031-032100-
/O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/
EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE-
1213 PM EDT MON AUG 3 2009

SOUTHWEST WINDS WILL RESULT IN A RISK FOR RIP CURRENTS THIS
AFTERNOON ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN.

SWIMMERS SHOULD EXERCISE CAUTION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

MIZ015-032100-
/O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/
MACKINAC-
1213 PM EDT MON AUG 3 2009

SOUTHWEST WINDS WILL RESULT IN A RISK FOR RIP CURRENTS THIS
AFTERNOON ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN...
ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE.

SWIMMERS SHOULD EXERCISE CAUTION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$
000 
WHUS43 KAPX 031958
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
358 PM EDT MON AUG 3 2009

MIZ015-016-019-020-025-031-032100-
/O.CAN.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/
MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE-
INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX...
NORTHPORT...FRANKFORT...MANISTEE
358 PM EDT MON AUG 3 2009

...THREAT FOR RIP CURRENTS HAS DIMINISHED ON LAKE MICHIGAN...

DIMINISHING WINDS AND WAVES WILL REDUCE THE THREAT FOR RIP
CURRENTS ON LAKE MICHIGAN THIS EVENING. SWIMMERS PLANNING ON
VENTURING INTO LAKE MICHIGAN THIS EVENING SHOULD STILL EXERCISE
CAUTION...AS CHOPPY CONDITIONS PERSIST.

$$

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this lakeshore flood statement went out at Aug 2, 11:23 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 2, 11:23 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1123 AM EDT SUN AUG 2 2009

.SYNOPSIS.../ISSUED AT 335 AM/

A NARROW RIDGE OF HIGH PRESSURE...WILL BUILD INTO THE STATE
SUNDAY...PROVIDING A GENERALLY DRY AND MILD DAY. HOWEVER...ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS WILL ARRIVE ACROSS THE NORTHERN
HALF OF THE STATE TONIGHT AND CONTINUE INTO MONDAY IN ADVANCE OF
ANOTHER UPPER MIDWEST STORM SYSTEM. THIS SYSTEM WILL EXIT INTO
ONTARIO MONDAY NIGHT...WITH MILD AND DRY CONDITIONS OVERSPREADING
THE NORTHERN LAKES TUESDAY THROUGH THURSDAY.

KAS

&&

.SHORT TERM.../ISSUED AT 1123 AM/...THIS AFTERNOON

BASICALLY BETWEEN WEATHER SYSTEMS THIS AFTERNOON WITH INTERVENING
SFC HIGH PRESSURE SLIDING THROUGH THE WESTERN GREAT LAKES. ABUNDANT
SUNSHINE TO START THE MORNING. HOWEVER...FORECAST SOUNDINGS
INDICATING ENOUGH LOW LEVEL MOISTURE REMAINING AND A FAIRLY DEEP
MIXED LAYER (UP TO 750 MB) SUCH THAT DAYTIME HEATING SHOULD YIELD A
SCT-BKN CU/STCU DECK ACROSS INLAND AREAS BY EARLY AFTERNOON...WHICH
IS ALREADY BEGINNING TO BLOSSOM ACROSS THE REGION. MAIN FORECAST
ISSUE IS WHETHER OR NOT CONVECTION GETS DEEP ENOUGH TO PRODUCE ANY
SHOWER ACTIVITY. GIVEN SUBSTANTIAL CAPPING ABOVE 750 MB INDICATED ON
FORECAST SOUNDINGS...DONT THINK TCU WILL GET DEEP ENOUGH (PERHAPS
10K FEET DEEP AT BEST) TO YIELD ANYTHING SUBSTANTIAL (SPRINKLES
MAYBE). SO HAVE REMOVED POPS FROM EASTERN UPPER MICHIGAN FOR THE
AFTERNOON INTO THIS EVENING...BUT WILL CERTAINLY KEEP AN EYE ON
CONVECTIVE TRENDS.

OTHERWISE...A FAIRLY DECENT DAY WITH A BIT OF A WESTERLY BREEZE AND
TEMPS TOPPING OUT IN THE UPPER 60 TO MIDDLE 70S.

ADAM

&&

.LONG TERM.../ISSUED AT 335 AM/...TONIGHT AND BEYOND

UNSETTLED. THE UPPER TROF WILL FLATTEN JUST A BIT TONIGHT...JUST IN
TIME FOR A SERIES OF WEAK SHORTWAVES TO START DIVING IN FROM THE
WNW. THE 1ST RIPPLE WILL GO THRU JUST AFTER DAWN MONDAY...WITH
ANOTHER IN THE AFTERNOON. STRONGER FORCING IS POSSIBLE ON
TUESDAY...BUT BY THEN MODEL DIFFERENCES ARE MAKING THINGS
COMPLICATED. AT THE SURFACE...A COLD FRONT WILL STALL AS IT MOVES
INTO THE NORTHERN PART OF THE FORECAST AREA MONDAY. THIS BOUNDARY
WILL BE STEAMROLLED BY A 2ND COLD FRONT ARRIVING FROM THE NW
TUESDAY. PRECIP TRENDS ARE THE MAIN CONCERN.

MODELS...THE GFS IS FASTER TO KICK THE COLD FRONT TO OUR SE ON
TUESDAY...THANKS TO BEING MUCH FASTER WITH THE MORE VIGOROUS
SHORTWAVE DIVING IN. THE SREF IS STRONGLY IN THE GFS CORNER...THE
12Z ECMWF SOMEWHAT LESS SO BUT STILL FAVORING THE GFS. WILL LARGELY
IGNORE THE NAM IN THE LATER PERIODS.

TONIGHT...ONGOING THETA-E ADVECTION WILL SUPPORT A CHANCE OF SHOWERS
IN NORTHERN REACHES THRU MIDNIGHT. THE REAL SHOW MAY BE
OVERNIGHT...AS THE LOW LEVEL JET VEERS/DEVELOPS EASTWARD INTO THE
NORTHERN LAKES. 850MB WINDS INCREASE TO AROUND 40KT BY 09Z FROM
MIZZOU TO NORTHERN LAKE MI. RAPID NE TRANSPORT OF A MOIST/UNSTABLE
AIRMASS (MUCAPES AROUND 1K J/KG SOUTH OF A WARM FRONT FROM IRON MTN
TO PETOSKEY) MAY SUPPORT A PRETTY VIGOROUS MCS MOVING ACROSS UPPER
MI LATE IN THE NIGHT. SAID MCS WILL LIKELY WEAKEN AFTER 09Z (AS IT
MOVES INTO THIS FORECAST AREA) FOR THE USUAL REASONS...OUTRUNNING
BETTER INSTABILITY...SAID INSTABILITY WANING AT THAT LATE HOUR...LOW
LEVEL JET VEERING FURTHER AND STARTING TO WEAKEN.

WILL MAINTAIN HIGH POPS ALONG/NORTH OF LELAND-ROGERS CITY LINE. MAIN
QUESTION IS HOW FAR SOUTH TO TAKE HIGH POPS...THE NAM IS QUITE
AGGRESSIVE IN DEVELOPING SHOWERS ALONG THE SOUTH FLANK OF THE
MCS...ALL THE WAY TO W CENTRAL LOWER. FOR NOW WILL KEEP THINGS
CHANCY IN THE BULK OF NORTHERN LOWER...EXCEPTING DRY IN THE FAR SE.

SVR POTENTIAL IS LIMITED BY SOMEWHAT LIMITED INSTABILITY THAT ONLY
ARRIVES VERY VERY LATE...WHEN WIND FIELDS/SHEAR ARE DECREASING. THE
FORWARD-PROPAGATING MODEL OF MCS IS OUT ANYWAY...GIVEN LACK OF
INSTABILITY ON THE LEADING EDGE. LOCALLY HEAVY RAIN AND MAYBE A
TOUCH OF SMALL HAIL THE MAIN CONCERNS.

MONDAY...TIMING IS SOMEWHAT UNCERTAIN...BUT WOULD STILL EXPECT AN
MCS TO BE AFFECTING THE NE ZONES (AT A MINIMUM) IN THE MORNING. WILL
BOOST POPS TO LIKELY IN MUCH OF EASTERN UPPER MI AND PARTS OF NE
LOWER. A WEAK COLD FRONT CREEPS INTO EASTERN UPPER MI IN IT/S WAKE.
SHOULD BE A PERIOD OF MAINLY QUIET WX IN THE WAKE OF THE MCS AT
MIDDAY...EVEN AS A WEAK COLD FRONT MOVES INTO EASTERN UPPER MI.
OUTSIDE OF NEAR THE FRONT...THE PM HOURS MAY WELL BE DRY. MODEL
SOUNDINGS (80/61 SURFACE PARCEL) HAVE 1K J/KG OF MLCAPE IN THE
AFTERNOON...WITH WITH 50-ODD J/KG OF CIN. OUTSIDE OF THE NORTHERN
ZONES WHERE THE FRONT WILL BE HANGING OUT...NOT SURE THE TRIGGER WE
NEED TO BREAK THE CAP WILL BE PRESENT. HOWEVER...SUPPOSE IT/S
POSSIBLE FOR ANY MCS TONIGHT TO LAY DOWN AN E-W OUTFLOW BOUNDARY
SOMEWHERE IN NORTHERN LOWER. WITH THAT IN MIND...AND IN DEFERENCE TO
NEIGHBORING OFFICES...WILL KEEP CHANCE POPS ACROSS THE AREA IN THE
AFTERNOON...THOUGH WILL LOWER POPS A BIT IN THE SOUTH. MAX TEMPS
WILL BE IN THE LOWER 70S IN EASTERN UPPER...A SOMEWHAT STICKY NEAR
80 IN MUCH OF NORTHERN LOWER.

MONDAY NIGHT/TUESDAY...THE INITIAL WEAK FRONT WILL RESUME EASTWARD
PROGRESS AND CLEAR THE REGION MONDAY NIGHT. ONLY A SMALL CHANCE OF
PRECIP AS THE FRONT GOES THRU...AS INSTABILITY WANES IN THE
EVENING...AND WEST 850MB WINDS OF 15-20KT NOT CONDUCIVE TO
INCREASING FRONTAL CONVERGENCE OR SUPPORTING ANY SORT OF NOCTURNAL
MCS. A 2ND...STRONGER FRONT WILL ENTER EASTERN UPPER MI LATE...BUT
ENCOUNTER AN AIRMASS PARTIALLY SCOURED FROM THE 1ST. BETTER CHANCE
FOR RAIN WILL WAIT UNTIL TUESDAY...WHEN A STRONGER SHORTWAVE SPINS
UP A WEAK SURFACE WAVE ALONG THE 2ND FRONT AS EXITS IN THE
AFTERNOON. WILL BOOST POPS ACROSS THE AREA IN THE MORNING HOURS...
WITH PRECIP GETTING SHUNTED OFF TO THE EAST IN THE AFTERNOON. MIN
TEMPS MID 50S TO LOWER 60S. MAX TEMPS IN THE 70S...NOT AS WARM AS
NAM GUIDANCE.

REST OF THE FORECAST...THAT LAST FRONT WILL DRY US OUT FOR A DAY OR
SO. UPPER TROF DEAMPLIFIES...AND HEIGHTS TRY REALLY REALLY HARD TO
BUILD ACROSS THE CONUS. THEY DON/T QUITE SUCCEED AROUND HERE (OF
COURSE)...AS ANOTHER WAVE LOOKS POISED TO SWOOP IN FROM THE NW ON
THURSDAY. HAVE ADDED A CHANCE OF SHOWERS THEN. TEMPS REMAIN BELOW
CLIMO FOR MID-LATE WEEK. HOWEVER...GIVEN THE EVOLUTION OF THE UPPER
PATTERN ACROSS THE CONUS...NEXT WEEKEND COULD SEE THE BEGINNING OF
AN EXTENDED WARM-UP. NO...REALLY...WE MEAN IT THIS TIME...

JZ

&&

.MARINE.../ISSUED AT 335 AM/

AN UNSEASONABLY STRONG LOW PRESSURE WILL CONTINUE TO HOVER OVER
NORTHERN ONTARIO. THIS WILL MAINTAIN WEST TO SOUTHWEST WINDS...WHICH
WILL PUSH SMALL CRAFT ADVISORY CRITERIA (AS WILL WAVES) ON THE LAKE
MI WATERS TODAY. STILL A LITTLE BLUSTERY ELSEWHERE. MUCH BETTER
CHANCE OF NEEDING AND ADVISORY TONIGHT...AS SW WINDS RAMP UP AHEAD
OF THE NEXT COLD FRONT. WILL NOT ISSUE JUST YET.

JZ

&&

.AVIATION.../ISSUED AT 655 AM/...VALID FOR 12Z TAFS

VFR THRU AT LEAST THIS EVENING. WEST WINDS WILL KICK UP A BIT BY
LATE MORNING...THOUGH NOT AS BREEZY AS YESTERDAY. A LOW PRESSURE
SYSTEM WILL ADVANCE TOWARD UPPER MICHIGAN LATE TONIGHT. A SURGE OF
WARM AND MOIST AIR WILL OCCUR AHEAD OF LOW...INCREASING CLOUDS
TONIGHT...AND BRINGING RAIN TO PLN AND PERHAPS TVC BY DAWN. THIS
WILL ALSO RESULT IN LOW LEVEL WIND SHEAR TONIGHT...ESPECIALLY AT
TVC/PLN.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Aug 2, 4:15 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
415 AM EDT SUN AUG 2 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
031200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
415 AM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE TONIGHT IN NORTHERN
MICHIGAN...ESPECIALLY IN THE STRAITS AREA AND EASTERN UPPER
MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY ACROSS NORTHERN
MICHIGAN. THESE STORMS SHOULD NOT BECOME SEVERE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:30 PM EDTSmall Craft AdvisoryAPX27 hr

Nearby

Lakeshore Flood Statements in Michigan, 2009Every lakeshore flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.